Alert archive / Alabama / Severe Thunderstorm Warnings in 2026

Severe Thunderstorm Warning 1, NWS Mobile, AL

January 3, 2026Baldwin County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Jan 3, 2026, 12:05 PM CST for Baldwin County, Alabama. It was in force for 40 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 3, 2026, 12:05 PM CST (18:05 UTC)
Expired
Jan 3, 2026, 12:45 PM CST
In force
40 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Baldwin County, AL

The radar

The Mobile radar (KMOB), 38 km from the middle of the area, began a volume at 18:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 3, 12:16 PM CSTHAIL 11 Se Crossroads, ALQuarter sized hail near Crossroads.
Jan 3, 12:18 PM CSTHAIL 1.75Whitehouse Forks, AL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 6.1 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2026-01-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 925 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2026-01-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 223 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
925 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
545 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
223 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
1.1
Supercell composite
5.8

Open this sounding in Storm Lab

The text

As transmitted.

183 
WUUS54 KMOB 031805
SVRMOB
ALC003-031845-
/O.NEW.KMOB.SV.W.0001.260103T1805Z-260103T1845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
1205 PM CST Sat Jan 3 2026

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  Central Baldwin County in southwestern Alabama...

* Until 1245 PM CST.

* At 1205 PM CST, a severe thunderstorm was located 4 miles east of
  Satsuma, moving east at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Bay Minette and Stapleton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3068 8757 3079 8801 3080 8801 3079 8799
      3081 8799 3081 8800 3082 8799 3082 8797
      3083 8798 3083 8794 3085 8796 3084 8796
      3085 8797 3086 8800 3092 8797 3095 8760
      3087 8764 3080 8757
TIME...MOT...LOC 1805Z 272DEG 21KT 3084 8799 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
3 follow-up statements
362 
WWUS54 KMOB 031817
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
1217 PM CST Sat Jan 3 2026

ALC003-031845-
/O.CON.KMOB.SV.W.0001.000000T0000Z-260103T1845Z/
Baldwin AL-
1217 PM CST Sat Jan 3 2026

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM CST
FOR CENTRAL BALDWIN COUNTY...

At 1216 PM CST, a severe thunderstorm was located 7 miles southwest
of Bay Minette, moving east at 35 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Bay Minette and Stapleton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3068 8757 3079 8800 3080 8799 3081 8799
      3082 8795 3083 8794 3086 8797 3091 8795
      3093 8761 3087 8764 3084 8762 3080 8757
TIME...MOT...LOC 1816Z 277DEG 30KT 3083 8787 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
977 
WWUS54 KMOB 031830
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
1230 PM CST Sat Jan 3 2026

ALC003-031845-
/O.CON.KMOB.SV.W.0001.000000T0000Z-260103T1845Z/
Baldwin AL-
1230 PM CST Sat Jan 3 2026

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM CST
FOR CENTRAL BALDWIN COUNTY...

At 1229 PM CST, a severe thunderstorm was located 4 miles northeast
of Stapleton, or 6 miles south of Bay Minette, moving east at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Public. At 1228 PM, quarter size hail was reported near 
         Stapleton.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Bay Minette and Stapleton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3076 8790 3088 8787 3089 8763 3087 8764
      3084 8762 3080 8757 3068 8757
TIME...MOT...LOC 1829Z 285DEG 30KT 3079 8775 

HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
468 
WWUS54 KMOB 031845
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
1245 PM CST Sat Jan 3 2026

ALC003-031854-
/O.EXP.KMOB.SV.W.0001.000000T0000Z-260103T1845Z/
Baldwin AL-
1245 PM CST Sat Jan 3 2026

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BALDWIN COUNTY WILL
EXPIRE AT 1245 PM CST...

The storm which prompted the warning has weakened below severe 
limits. Therefore, the warning will be allowed to expire. However, 
small hail is still possible with this thunderstorm.

LAT...LON 3076 8790 3088 8787 3089 8763 3087 8764
      3084 8762 3080 8757 3068 8757
TIME...MOT...LOC 1844Z 272DEG 21KT 3079 8767 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 3, 5:44 AM CST, 6 hours 21 minutes earlier. Its key messages:

  • Issued at 538 AM CST Sat Jan 3 2026
  • Strong winds will create hazardous marine conditions for small craft this evening into Saturday.
  • Life threatening rip currents are likely at area beaches tonight through Saturday.
  • There is a Marginal risk for an isolated severe storm along and east of the I-65 corridor late Saturday morning into Saturday afternoon. Localized damaging wind gusts and large hail are the primary threats.
Area forecast discussion, Jan 3, 5:44 AM CST, 6 hours 21 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
544 AM CST Sat Jan 3 2026

...New AVIATION...

.KEY MESSAGES...
Issued at 538 AM CST Sat Jan 3 2026

  - Strong winds will create hazardous marine conditions for small
    craft this evening into Saturday.

  - Life threatening rip currents are likely at area beaches tonight
    through Saturday.

  - There is a Marginal risk for an isolated severe storm along
    and east of the I-65 corridor late Saturday morning into
    Saturday afternoon. Localized damaging wind gusts and large
    hail are the primary threats.

&&

.DISCUSSION...
Issued at 1204 AM CST Sat Jan 3 2026

Warm air advection showers will continue to increase in coverage
overnight as a shortwave approaches from the west. However,
coverage will remain isolated to scattered. Rainfall amounts will
remain light to the lack of significant deep layer moisture.
The shortwave and associated cold front will enter the area around
daybreak and progress eastward through the day. The highest
coverage is expected to remain east of I-65 through the day. There
remain a very marginal severe threat during the afternoon as
MLCAPES increase to around 1500 J/Kg and deep layer shear values
increase. However, the lack of deep layer moisture and weak
surface convergence will inhibit overall convective development.
However, if a stronger storms is able to develop, damaging wind
gusts and large hail would be the main threats.

The front will clear the area by late this afternoon into
this evening, bringing an end to the precip chances and the
return to some cooler and drier air. Upper level ridging will once
again build across the region for early to mid next week with
temperatures climbing to well above normal levels. /13

&&

.AVIATION...
(12Z TAFS)
Issued at 538 AM CST Sat Jan 3 2026

IFR conditions will spread east across the forecast area into this
afternoon as an upper system passes. Southwest winds 5 to 10 knots
this morning will shift to northwesterly by late this afternoon as
a surface low passes.
/16

&&

.MARINE...
Issued at 1204 AM CST Sat Jan 3 2026

Southwesterly winds will strengthen ahead of an approaching cold
front. The front will move through the coastal waters late this
afternoon into tonight with a moderate offshore flow developing in
the wake of the front. The offshore flow diminishes on Sunday and
transitions to a light onshore flow early next week as high pressure
quickly moves east of the region. /13

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      74  49  67  45 /  50   0   0   0
Pensacola   73  53  67  50 /  80  10   0   0
Destin      71  53  65  51 /  80  20   0   0
Evergreen   73  46  66  41 /  60  10   0   0
Waynesboro  70  44  63  41 /  30   0   0   0
Camden      68  44  62  41 /  50   0   0   0
Crestview   74  48  67  42 /  80  10   0   0

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through this afternoon for ALZ265-266.

FL...High Rip Current Risk through this afternoon for FLZ202-204-206.

MS...None.
GM...Small Craft Advisory until 6 AM CST early this morning for
     GMZ630>632.

     Small Craft Advisory until 6 PM CST this evening for GMZ650-655-
     670-675.

&&

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 1:31 PM CSTSpecial Marine WarningMOB59 min
Jan 3, 2:06 PM CSTSpecial Marine WarningMOB54 min
Jan 3, 2:42 PM CSTSevere Thunderstorm WarningMOBConecuh, Covington32 min
Jan 3, 4:59 PM CSTSpecial Weather StatementMOBBaldwin46 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2026Every severe thunderstorm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.